Ask a doctor

Is It Normal to Get Nose Swelling & Dermatitis at Injection Area After Radiesse Injection?

Had Radiesse injection on January 25th. Everything fine. Few days after, left side started bruising. Applied ice. Brusing began to fade. Then bumps (dermatitis)began along the injection site under nose. Nose & eyes began to itch & then swell. Have a hx of immune reactions to steroid injections (4 spine surgeries recent & Breast CA 13 yrs. ago. Have always required Famciclovir 250 mg bid & use of Desoximetasone ointment 0.25% for reactions in past. Began 10 days tx 2/4/11. Will this work?

Doctor Answers (7)

Reaction after Radiesse filler

+1

I apologize that I may not understand the whole situation but your photograph appears not to be the site of the injection, but rather an elbow? The eruption displayed in the photograph may represent a cold sore or herpes outbreak (fever blister) and they can occur anywhere on the body, and may not be related to the Radiesse injection underneath your nose. I would not use a steroid ointment on a herpes rash but if it were an allergic contact dermatitis to something that your skin came in contact with, then the steroid ointment would be helpful. Make sure you followup with a dermatologist.

Web reference: http://www.thenyac.com/restylane/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Is It Normal to Get Nose Swelling & Dermatitis at Injection Area After Radiesse Injection?

+1

I hope so. You appear to have a herpetic outbreak caused by the injection not the product injected. Seek derm input. From MIAMI DR. Darryl j. Blinski

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Swelling and Dermatitis after Radiesse

+1

After hundreds of Radiesse injections over many years, I have yet to see a "dermatitis" from these treatments so it would be unlikely.  It sounds as if you have already begun treatment for the possibility of herpes and/or a dermatitis. If this problem persists, you should be examined by a medical doctor such as a dermatologist.

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/radiesse/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Unusual reaction after radiesse injection

+1

YOu could be developing a reaction to any of the components or could be triggering some other type or reaction but I don't understand what we are looking at in this photograph. Contact your injecting physician ASAP to discuss your reaction and possible referral.

Chicago Plastic Surgeon
5.0 out of 5 stars 39 reviews

Radiesse Injection

+1

The photo provided shows a vesicular response, but I am not sure (from the photo) what body part is involved.  The vesicular response suggests a topical dermatitis, which is very unusual with Radiesse or any filler.  I would suggest returning to your Physician ASAP for further advice/treatment.

Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

Skin changes after injections

+1

Based on the pictures, you should see your surgeon sooner rather than later.  If the injections were too superficial, it may have compromised the blood supply to the skin.  Hopefully you were injected by an experienced injector.  I would see your doctor rather than prescribing self-treatments that you have had in previous situations.

 

Good luck.

Web reference: http://www.ShaferPlasticSurgery.com

New York Plastic Surgeon
5.0 out of 5 stars 52 reviews

Some swelling is expected but dermatitis is not in Radiesse injections

+1

There are vesicles with fluid on the photo you submitted.  That could be an allergic contact dermatitis either to the injection or to whatever topical anesthetic that was applied previously.  Or it could be a herpes simplex eruption. You don't mention whether you were on famcyclovir for these injections.

I recommend you see your doctor as soon as possible as this needs to be diagnosed and treated properly.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...